Alert archive / South Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Aberdeen, SD
NWS Aberdeen, SD issued this special weather statement at Jun 11, 2021, 1:47 AM CDT for Walworth County, South Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 1:47 AM CDT (06:47 UTC)
- Expired
- Jun 11, 2021, 2:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Aberdeen, SD
County Walworth County, SD
The radar
The Bismarck radar (KBIS), 141 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1785 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted.
919 WWUS83 KABR 110647 SPSABR Special Weather Statement National Weather Service Aberdeen SD 147 AM CDT Fri Jun 11 2021 SDZ003-004-009-015-110730- Dewey SD-Walworth SD-Campbell SD-Corson SD- 147 AM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CORSON...WESTERN CAMPBELL...NORTHEASTERN DEWEY AND WESTERN WALWORTH COUNTIES UNTIL 230 AM CDT/130 AM MDT/... At 146 AM CDT/1246 AM MDT/, Doppler radar was tracking a strong thunderstorm near Grand River Casino, or near Mobridge, moving east at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mobridge, Mclaughlin, Selby, Wakpala, Pollock, Glenham, Akaska, New Everets Resort, Trail City, Mahto, Little Eagle, Kenel, Indian Creek Rec Area, Blackfoot, Indian Memorial Rec Area, Promise, Swan Creek Rec Area, Revheim Bay Rec Area, Grand River Casino and southeastern Standing Rock Nation. A Severe Thunderstorm Watch remains in effect until 300 AM CDT/200 AM MDT/ for north central South Dakota. LAT...LON 4525 10069 4581 10095 4593 10014 4533 9998 TIME...MOT...LOC 0646Z 256DEG 35KT 4554 10056 $$ SD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this special weather statement went out at Jun 11, 12:42 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 11, 12:42 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1242 AM CDT Fri Jun 11 2021 .UPDATE... Issued at 1239 AM CDT Fri Jun 11 2021 See the updated aviation discussion below for the 06Z TAFS. UPDATE Issued at 803 PM CDT Thu Jun 10 2021 Heat indices will continue to fall this evening, therefore allowed the Heat Advisory to expire. No changes made to winds or temperatures at this time. Things still look on track for a line of thunderstorms to track across the CWA overnight, with strong winds expected to be the main threat. && .SHORT TERM...(This Evening through Friday Night) Issued at 311 PM CDT Thu Jun 10 2021 An active overnight is expected. A decent looking wave on water vapor imagery is lifting northeast through the basin this afternoon. This system will continue to lift out to the northeast, and across the western Dakotas late tonight/early Friday. Ahead of the system, strong WAA/UVM will spread across the High Plains and into the Dakotas overnight. Plenty of moisture/instability/shear should allow for supercell development out west this evening, with forcing later on leading to MCS development, especially around the Missouri valley. The activity should ride the LLJ east overnight. All severe modes appear possible out west this evening, with max STP values progged over western ND. Later in the evening H5 winds increase substantially over central/western SD as trof lifts into the region, and this increase in winds aloft could lead to bowing line segment(s) overnight with threat of strong winds. As the MCS moves east it may outrun some of the upper support, and therefore the strong wind threat is lower in the eastern CWA. Warm temps aloft may also hinder things a bit in the east. That said, all CAMS are pretty aggressive in moving an MCS over basically the entire CWA tonight, with some rainfall amounts even possibly exceeding an inch. The last couple runs of the HRRR have been the slowest, but not sure if that makes it the model of choice or not. Any rain will be welcome. Temperatures will cool down a bit for Friday, but then rebound again for the weekend as upper ridge re-establishes itself. Friday will also be much more comfortable as dry airmass advects into the region behind departing frontal boundary. .LONG TERM...(Saturday through Thursday) Issued at 311 PM CDT Thu Jun 10 2021 To start the period, upper level ridging is in the process of building over the area and remains the story through the entire period. Supported by southerly flow at the surface, temperatures will once again be quite toasty with highs reaching the 90s in most locations every day. The occasional 100 degree temperature is not out of the question either. The one fortunate thing is that unlike this past week, moisture looks more limited and thus conditions will be a little less stifling. Presently, mostly dry conditions are expected through the forecast period. There are indications a trough may begin to flatten the ridge towards the latter half of next week potentially bringing relief to the region just beyond the range of this forecast. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 1239 AM CDT Fri Jun 11 2021 Terminals KABR,KATY,KPIR,KMBG A line of thunderstorms will track from west to east across the area overnight, then will exit to the east early Friday morning. Periods of MVFR cigs and vsbys and gusty winds are possible with the storms. Once the line of storms exits, VFR conditions will then prevail through the remainder of the day Friday into Friday evening. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && SHORT TERM...TDK LONG TERM...Telken AVIATION...Vipond
Hazardous weather outlook, Jun 10, 4:39 AM CDT, 21 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 439 AM CDT Thu Jun 10 2021 MNZ039-046-SDZ004>011-015>023-033>037-045-048-051-110945- Traverse-Big Stone-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 439 AM CDT Thu Jun 10 2021 /339 AM MDT Thu Jun 10 2021/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. A heat advisory is posted for most of central and northeast South Dakota and west central Minnesota until 8 PM tonight. Afternoon heat index values will climb to 100 or higher. For tonight, severe storms with large hail, damaging winds and a couple of tornadoes will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms will be lingering across northeast South Dakota into west central Minnesota through Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our Twitter feed. SDZ003-110945- Corson- 339 AM MDT Thu Jun 10 2021 This Hazardous Weather Outlook is for north central South Dakota. .DAY ONE...Today and tonight. Severe storms will be possible with large hail, damaging winds and a couple of tornadoes all possibilities tonight into early Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our Twitter feed.
In the hours before
Local storm report, Jun 11, 1:21 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
121 AM CDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM TSTM WND GST 11 S BULLHEAD 45.61N 101.08W
06/11/2021 M58 MPH CORSON SD MESONET
TIME ESTIMATED BASED ON RADAR.
&&
SDSpecial weather statement, Jun 11, 1:47 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Aberdeen SD 147 AM CDT Fri Jun 11 2021 SDZ003-004-009-015-110730- Dewey SD-Walworth SD-Campbell SD-Corson SD- 147 AM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CORSON...WESTERN CAMPBELL...NORTHEASTERN DEWEY AND WESTERN WALWORTH COUNTIES UNTIL 230 AM CDT/130 AM MDT/... At 146 AM CDT/1246 AM MDT/, Doppler radar was tracking a strong thunderstorm near Grand River Casino, or near Mobridge, moving east at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mobridge, Mclaughlin, Selby, Wakpala, Pollock, Glenham, Akaska, New Everets Resort, Trail City, Mahto, Little Eagle, Kenel, Indian Creek Rec Area, Blackfoot, Indian Memorial Rec Area, Promise, Swan Creek Rec Area, Revheim Bay Rec Area, Grand River Casino and southeastern Standing Rock Nation. A Severe Thunderstorm Watch remains in effect until 300 AM CDT/200 AM MDT/ for north central South Dakota. LAT...LON 4525 10069 4581 10095 4593 10014 4533 9998 TIME...MOT...LOC 0646Z 256DEG 35KT 4554 10056 SD
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:06 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 39 min |
| Jun 11, 1:02 AM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 43 min |
| Jun 11, 1:15 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Jones, Stanley | 45 min |
| Jun 11, 2:37 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk, McPherson, Potter, Walworth | 38 min |
| Jun 11, 2:54 AM CDT | Severe Thunderstorm Warning | ABR | Faulk, Potter, Sully | 36 min |
| Jun 11, 3:16 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, Faulk, McPherson, Potter, Walworth | 44 min |
| Jun 11, 3:23 AM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand, Spink | 52 min |
| Jun 11, 3:38 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Day, Edmunds, Faulk, McPherson, Marshall and 1 more | 52 min |
| Jun 11, 4:16 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Clark, Codington, Day, Grant, Marshall and 2 more | 44 min |
| Jun 11, 4:49 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Grant, Hamlin, Spink | 41 min |
| Jun 11, 5:02 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Day, Deuel, Grant, Marshall and 1 more | 43 min |
| Jun 11, 5:35 AM CDT | Severe Thunderstorm Warning | ABR | Codington, Deuel, Hamlin | 40 min |
| Jun 11, 5:49 AM CDT | Severe Thunderstorm Warning | ABR | Codington, Deuel, Grant, Roberts | 33 min |
Nearby
Special Weather Statements in South Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.